January 19, 2011
Visit the Forums
"Hot Topics" Library
Change/Update Subscription


LIVING WITH HIV/AIDS


 What Are Some First Steps to Getting in Shape?
After years without exercise I've decided to change my life. I even started running and bought a barbell. Do you have any tips for those just starting to exercise?

Nelson Vergel responds in the "Nutrition and Exercise" forum


 How Do I Become an Activist for HIV Treatment Funding?
There seemed to be some glimmers of hope with HIV treatment access in the U.S., and now cuts in funding could lay waste to these advances. Is there any activism happening in the ADAP (AIDS Drug Assistance Programs) arena?

Nelson Vergel responds in the "Nutrition and Exercise" forum


 How Can I Deal With HIV/AIDS Stigma?
I've noticed a lot of stigma attached to being HIV positive. It's almost like I'm a leper in other people's eyes. I'm pissed off at people in general and have no compassion for others anymore. I've tried numerous times to go back to school and become active in the community by volunteering but it seems that all doors close on me. What can I do?

David Fawcett, Ph.D., L.C.S.W., responds in the "Mental Health and HIV" forum


BODY SHAPE CHANGES & HIV/AIDS


 Should I Take Avandia to Regain Lost Face and Body Fat?
I switched from Zerit (stavudine, d4T) to Viread (tenofovir) a year and a half ago, and since then my lipoatrophy has stopped progressing. I want to take Avandia (rosiglitazone) to regain lost facial and body fat. Do you think this drug will be helpful?

Gerald Pierone, M.D., responds in the "Facial Wasting" forum


 Do You Know of Any Steroids or Hormones to Help Me Maintain My Weight?
I've been taking some type of steroid for the past 16 years. I was able to maintain my weight until six months ago when I started losing slowly. I'm 6 feet 1 inch tall and I currently weigh 159 pounds; I normally weigh between 168 and 172. I currently take Oxandrin (oxandrolone). What should I be taking along with it?

Nelson Vergel responds in the "Nutrition and Exercise" forum


HIV/AIDS TREATMENT


 Stopped Treatment When I Moved: How Do I Get Back on Track?
I stopped taking my HIV meds for almost seven months because of a move and other disruptions in my life. Will I need to switch med regimens now? Who can I talk to about this? How can I find an HIV specialist in my new state?

Robert J. Frascino, M.D., responds in the "Fatigue and Anemia" forum


 Can I Change My Dosing Time to Fit My Schedule One Day Out of the Week?
I always take Sustiva (efavirenz, Stocrin) at 10:30 p.m. and Truvada (tenofovir/FTC) at 7:30 a.m. before I go to university at 8 a.m. This semester I have class at 7 a.m. one day a week; the other days are the same as always. Would taking my medication at 6:30 a.m. on just that one day cause any problems? How flexible can I be with the hours I take my meds every day?

Benjamin Young, M.D., Ph.D., responds in the "Choosing Your Meds" forum


Connect With Others

Any Ideas for a Support Group for Recently Diagnosed HIVers?
(A recent post from the "Living With HIV" board)

I'm a social work intern at an HIV clinic and I'm looking to start a support group for people that are newly diagnosed. Can anyone share some activities or topics they've found helpful in support groups they've been to so I can incorporate similar elements into my own? -- angew

Click here to join this discussion, or to start your own!

To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous (all you need is an e-mail address) -- click here to get started!



OTHER HEALTH ISSUES & HIV/AIDS


 Could My Recent Cognitive Issues Be HIV Related?
In the past year I've experienced short-term memory loss, I can't remember names or faces, I don't seem to have any energy and I often lose my words. I'm also on depression medications, which I know make me tired, but the other cognitive issues are scaring me. Could they be HIV related? Is there anything I can do?

Nelson Vergel responds in the "Nutrition and Exercise" forum


 Can Recreational Drug Use Affect a Person's Immune System?
I have a friend who's HIV positive and addicted to cocaine. His CD4 count is down to 250 and he has been taking medication for a month and a half. Is it true that cocaine can bring your CD4 count down even farther, even while taking medication?

David Fawcett, Ph.D., L.C.S.W., responds in the "Substance Use and HIV" forum


More Questions About Other Health Issues & HIV/AIDS:


HIV TRANSMISSION & TESTING


 Syphilis and HIV: Which Is More Easily Transmitted Through Anal Sex?
I understand that coinfection is always an issue, but all other factors being equal in terms of mode of transmission and risk factors, in receptive anal sex, which is easier to transmit: syphilis or HIV?

Robert J. Frascino, M.D., responds in the "Safe Sex and HIV Prevention" forum


 Can Melatonin Supplements Affect HIV Test Results?
There was a paper a while ago that talked about a negative correlation between HIV viral load and melatonin. I'm worried about a recent possible exposure, and wondering if using melatonin supplements could render a person's viral load undetectable to the point where HIV would not show up on even a very sensitive test. Is this likely to happen?

Joseph P. McGowan, M.D., F.A.C.P., responds in the "Choosing Your Meds" forum


STRANGE BUT TRUE


 Can "the Vapors" Transmit HIV?
What if you're talking to an HIV-positive person with your face quite close to theirs, and the person has a bloody nose? Is there any risk of HIV being transmitted through the vapor from the person's nose?

Robert J. Frascino, M.D., responds in the "Safe Sex and HIV Prevention" forum






Activist Central

 Transgender Health: Submit an Abstract by Jan. 31 for National Summit in April


 Urge Your Elected Officials to Defend the Affordable Care Act


 Let 2011 Be a Year of Action! Ask Family and Friends How They'll Join the Fight


 Act Now: No Airtime for Killer AIDS Denialist


 Demand That the CDC Reach Out to Transgender Youth


 Call on Peruvian Authorities for Justice in Murder of HIV/AIDS & Gay Activist